ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Free convection about cylinders of elliptic cross section embedded in a porous medium

Pop, I and Kumari, M and Nath, G (1992) Free convection about cylinders of elliptic cross section embedded in a porous medium. In: International Journal of Engineering Science, 30 (1). pp. 35-45.

[img] PDF
free.pdf - Published Version
Restricted to Registered users only

Download (673Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0020-7225(92)90119-2

Abstract

Numerical solutions are presented for the free convection boundary layers over cylinders of elliptic cross section embedded in a fluid-saturated porous medium. The transformed conservation equations of the nonsimilar boundary layers are solved numerically by an efficient finite-difference method. The theory was applied to a number of cylinders and the results compared very well with published analytical solutions. The results are of use in the design of underground electrical cables, power plant steam, and water distribution lines, among others.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 05 Apr 2011 04:45
Last Modified: 18 Feb 2013 09:28
URI: http://eprints.iisc.ernet.in/id/eprint/36133

Actions (login required)

View Item View Item